Still having side affects of levothyroxine

Hello. First off I haven't taken the medicine in two months, but still having side affects from it. No appetite, hands and feet veins hurting. High blood pressure. I also have HIV and the meds I am on and the levothyroxine don't mix well at all. I did some research and found out that people have had some bad reactions to this combination. I wanted to know if even after two months should I be having. There's reactions still. And if anybody else has had there's things too?????

17 Replies

oldestnewest
  • Hi I'm so sorry your feeling unwell I've only been diagnosed with hypo and on levo for just under a year and feel so much better for it so wish I could help you I really do. I read up to see if I can help anyone new really. I can only advise that you go back to your doctor and tell them how your feeling and the interactions your having as not taking the medication won't be good for you either sorry I can't help as much as I would like to 😔 X

  • It's okay. Thank you for reading though. It just seemed that I was having the bed reaction from all of it. And I will be seeing my docotrtoday soon to ask him everything about this medicine and it's make up.

  • Sorry, I'm not much help for your direct question. However, I was on T4 and had a very bad reaction to it. I wasn't on any other medication, but they wanted to start me on all sorts of tablets for the side effects I was having from T4 (but the doctors said it wasn't from the T4). I tried every brand available, and all didn't mix well with me. From memory, it took about a year of being off all T4 before most of the symptoms went away. I was unmedicated for two years, then tried NDT, and now found that T3 works best for me. Have you tried different brands of T4? How about NDT? If nether of those suited you, have you tried T3?

  • Thank you. And wow a year. You know I said to myself it was probably going to take a min for my body to get back to normal. Because I stated to lose weight and didn't have an appetite and was so dehydrated. But in any event I was also taking a host of other things with this to treat the side affects, sleeping pills and mood enhancers and vitamins packs and antibiotics and some other things too. I just can't with all the chemicals that they try to put in you just to keep treating you. Right now I am trying to get my body back to normal.

  • I too found it took a long time for me to completely be rid of the symptoms that T4 (levothyroxine) gave me. Most the symptoms went away fairly quickly but some lingered for 6-8 months. Weakness in arms and legs mostly hung around. I'm not on any other medication but thought I'd share anyway.

  • Thank you.

  • It's unlikely that after 2 months you are having symptoms from the levothyroxine.

    Could it be from the combo or one of your other meds? Could it be a nutrient deficiency, like B6, B12, NAC, or glutathione?

    Do you have any oddball lab results?

  • Thank you. And maybe not from the meds so much as the combination of all of the other things that they prescribed me after having the bad reaction. They also at the time had me on sleeping pills and antibiotics and like two other meds to treat the simptoms of anything else. Your suggestion of the deficiency are the first I have heard of. He didn't do any labs yet to see about anything yet. I will ask my doctor about lab work up on what my body needs. Is there a test to tell you what vitamins aren't in your body?

  • That makes a lot of sense.

    You might want to spend some time Googling "nutrient deficiency" or "drug interaction" and the name of each medication.

    Many medications are known to deplete various nutrients, like antidepressants depleting folate or Statins depleting CoQ10. In some cases, a particular nutrient can interact in a negative way with a medication, like vitamin K and coumadin. And drugs can negatively interact with each other, or block certain biochemical pathways, like methylation. Just because a doctor prescribed it doesn't mean it's safe...

    The best comprehensive test I know that I've seen help dozens of people is Genova Diagnostics NutrEval FMV with Amino Acids. Their website has a sample test, so you can see what it tests.

    You can contact them for a list of providers in your area. In the US, they have a prepay program for $159 which brings the cost down for us. I know they have a UK website but am not sure about payment terms there.

    Make sure you get the test instructions ahead of time and follow them to the letter or it'll prolong the process of getting accurate info.

    Good luck!

  • I have been having an iron deficiency for the last year. But that goes along with the HIV. I want to get a test that checks the vitamins in your body. Is that even possible???? I don't know I am not going to stop fighting though.. thank you.

  • The Genova Diagnostics NutrEval FMV with Amino Acids.

    Their website has a sample test so you can see what's tested.

  • If you look at the Thyroid UK site you will find loads of information about does and fonts and about vitamins etc. of course this won't solve all your problems with other meds but it will help with whatvtp take when as things have various intervals to be kept away from your thyroid meds. Also thyroid meds have fillers in them, well most medicines do and they help to make them stable but they don't suit everyone. If you get itchy or have any thing that may suggest an allergy then try taking an antihistamine an hour before and see if it stops. If it does then have a word with the pharmacist about trying another brand as fillers differ and when he are happy with that always stick to that brand in the future.

    Stick with the Levo, many are very happy with it so don't post on here but at the moment it's an easier one to deal with and I think till you are up and running g you need to keep things simple.

    Have you are results you can post? That will give us something to gauge how you are getting on but always put the ranges with them as they different from lab to lab.

    Yes we do tend to be low in Vitamins and often minerals but ask your doctor if he can test folate, ferritin, Vit D and B12. They are the most important ones for helping the thyroid so a good place to start.

    Another thing to remember is that everything in the thyroid world works slowly and it can be foolish to try and speed it up. Each dose takes about 5-6 weeks to get to maximum strength in your body. It is slowly building up to full disecin your bodyvso you may feel a slight improvement to start off with but that's why you should have been told to retest in 6 weeks then most probably you will need a dose increase, most decrease and increases are done in 25 mcg's so this then means going another 6 weeks then retest etc

    Shout out if anything you don't understand and don't forget to ask for copies of your bloods each time so you can see your progress and post on hear if you unsure about what your doctor is saying about them.

  • You only took the levo for 2 days, did you not? I think it unlikely that you are still affected by them. In effect you took a tiny dose.

    You will need to see someone who understands both HIV and thyroid. You cannot live without thyroid hormone long term, so they may need to tweak your HIV medication, or thyroid medication or both. I'm not aware of anyone on this board who is HIV positive, so it might be an idea to ask among the HIV community for advice/experience.

  • No labs? End of discussion, change doctor and come back here later.

  • May be adrenals ?

  • I thought that also. I just don't know at all. Right now I mam just going to take the HIV meds and try to go see an endocrinologist If my insurance will let me.

  • Heavens, if you have an under active THYROID you really need to take your medication.

    Can I urge you to discuss this with your caregivers, as somehow you/they need to find a pathway through this. Otherwise longterm the outlook may not be quite so rosy.

    I'm very sorry to hear you have the added burden of HIV and obviously can be affecting how you are doing, but the truth is an under-active thyroid won't spontaneously regenerate.

    I have never seen a properly documented case of a under-active thyroid, requiring replacement thyroxine, that then went on to regenerate. It will not happen, so the drugs are needed for the rest of your life.

    Best wishes Gabrielle

You may also like...